MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY
Model Number 3320
Medical Device Problem Codes Entrapment of Device (1212); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the burr was stuck in lesion.The 85% stenosed, 60 mm x 3.00mm target lesion was located in the moderately tortuous and severely calcified left anterior descending artery (lad).A 1.75mm rotalink burr was selected for coronary interventional procedure.During the procedure, it was noted that the speed was not enough, and the burr was stuck in the lesion.The procedure successfully completed with another of the same device.There was no patient complication, and the patient was stable post procedure.
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6) hospital.E1 - initial reporter address 1: (b)(6).
 
Additional Manufacturer Narrative
B5: describe event or problem updated.E1 - initial reporter facility name: (b)(6) e1 - initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that the burr was stuck in lesion.The 85% stenosed, 60 mm x 3.00mm target lesion was located in the moderately tortuous and severely calcified left anterior descending artery (lad).A 1.75mm rotalink burr was selected for coronary interventional procedure.During the procedure, it was noted that the speed was not enough, and the burr was stuck in the lesion.The procedure successfully completed with another of the same device.There was no patient complication, and the patient was stable post procedure.It was further reported that the target and observed maximum rotational speed was 180,000 rpm.The rotalink burr and the rotawire were removed together as one unit from the patient.The patient was good post procedure.
 
Additional Manufacturer Narrative
B5: describe event or problem updated.D4: lot number: updated.E1 - initial reporter facility name: (b)(6) hospital.E1 - initial reporter address 1: (b)(6).Device evaluated by mfr: the device was returned for device analysis.Inspection of the device found that the sheath was pinched/kinked at 23cm and 24.3cm distal from the strain relief.Inspection of the device after destructive testing found that the handshake connection was within the sheath and was not retrievable due to the pinched sheath as the coil was not moveable.The handshake connection was not visible from the burr housing; therefore, the burr housing was dismantled for further inspection.Product analysis confirmed the reported failure to reach optimal speed as the sheath was found to be pinched which resulted in lack of movement to the coil which would cause rotational issues impacting speed.The handshake connection within the sheath was also not retrievable due to the lack of coil movement caused from the pinched sheath.Product analysis could not confirm the reported stuck in lesion as the clinical circumstances could not be replicated.
 
Event or Problem Description

Brand Name
ROTALINK BURR
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19533320
Report Number2124215-2024-34686
Device Sequence Number7606791
Product Code MCX
UDI-Device Identifier08714729185840
UDI-Public08714729185840
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2025
Device Model Number3320
Device Catalogue Number3320
Device Lot Number0032255626
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer06/12/2024
07/25/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date07/03/2024
08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight89 KG